Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 34, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 26, 2009, 8:13 PM CST for Bryan County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 8:13 PM CST (02:13 UTC)
- Expired
- Feb 26, 2009, 9:00 PM CST
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Bryan County, OK
The radar
The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:22 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Feb 26, 3:22 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
322 PM CST THU FEB 26 2009
.DISCUSSION...
COLD FRONT CURRENTLY EXTENDS FROM NEAR CHANDLER TO NORMAN TO
NEAR LAWTON AND FREDERICK. IN ADVANCE OF THE FRONT... A DRYLINE
WAS LOCATED OVER SOUTH CENTRAL OKLAHOMA ROUGHLY ALONG AN ADA
TO MADILL LINE. COLDER AIR WILL FILTER INTO MUCH OF THE FA
TONIGHT AS AN UPPER WAVE MOVES ACROSS THE NORTHERN AND CENTRAL
PLAINS. A STRONGER SYSTEM OVER WASHINGTON WILL MOVE QUICKLY INTO
THE NORTHERN AND CENTRAL ROCKIES TONIGHT. ISOLATED TO WIDELY
SCATTERED SHOWERS/STORMS MAY FORM ACROSS SOUTHEAST OKLAHOMA NEAR
ELEVATED FRONTAL BOUNDARY. LOW CLOUDS MAY PERSIST ACROSS THIS AREA
AS WELL FRIDAY WHICH WILL HELP KEEP TEMPERATURES DOWN. WINDS
SHOULD INCREASE LATE FRIDAY AFTERNOON INTO THE EVENING STRONGER
CAA ARRIVES WITH NEXT SYSTEM. RATHER STRONG UPPER JET DYNAMICS
ASSOCIATED WITH UPPER WAVE MAY LEAD TO A FEW SHOWERS WITHIN AN
AREA OF MID LEVEL MOISTURE ACROSS NORTHERN OK. GFS MOST AGGRESSIVE
WITH THIS AND WILL LIKELY NOT MENTION IN THE GRIDS.
SURFACE HIGH WILL BUILD OVER THE CENTRAL AND SOUTHERN PLAINS
SATURDAY WITH RATHER COLD TEMPERATURES EXPECTED BY SUNDAY MORNING.
SURFACE RIDGE WILL BUILD EAST SUNDAY WITH SOUTHERLY WINDS RETURNING
TO WESTERN OKLAHOMA.
DRY WEATHER WILL CONTINUE INTO EARLY NEXT WEEK WITH A WARMING TREND.
WILL LIKELY HAVE ELEVATED FIRE WEATHER CONCERNS MONDAY INTO TUESDAY
BEFORE BETTER MOISTURE ADVECTS NORTHWARD INTO THE SOUTHERN PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 39 54 29 46 / 10 10 10 0
HOBART OK 36 56 31 50 / 0 10 10 0
WICHITA FALLS TX 44 58 32 53 / 0 10 10 0
GAGE OK 28 51 24 47 / 0 10 10 0
PONCA CITY OK 31 44 24 44 / 10 10 10 0
DURANT OK 51 55 36 50 / 20 30 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR OKZ021>023-027-
033>039-044-045.
TX...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR TXZ083>090.
&&
SIXHazardous weather outlook, Feb 26, 8:09 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CST THU FEB 26 2009
OKZ004>048-050>052-TXZ083>090-271300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
809 PM CST THU FEB 26 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW ISOLATED SEVERE STORMS REMAIN POSSIBLE TONIGHT IN SOUTHEAST
OKLAHOMA.
DISCUSSION...
A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT IN FAR
SOUTHEAST OKLAHOMA LATE THIS EVENING AND TONIGHT. AS THIS FRONT
ENCOUNTERS DEEP MOISTURE NEAR THE RED RIVER VALLEY... EAST OF
INTERSTATE 35...A FEW THUNDERSTORMS MAY DEVELOP. IF STORMS DO
FORM...DEEP LAYER SHEAR AND FAVORABLE MID LEVEL TEMPERATURE PROFILES
COULD ALLOW STRONGER STORMS TO PRODUCE MARGINALLY SEVERE SIZE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
MAXWELL/TAYLORIn the hours before
Special weather statement, Feb 26, 8:08 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 808 PM CST THU FEB 26 2009 OKZ052-270230- BRYAN OK- 808 PM CST THU FEB 26 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. STRONG THUNDERSTORMS WERE LOCATED 3 MILES SOUTHWEST OF UTICA...AND 5 MILES EAST OF BENNINGTON AT 807 PM CST...MOVING EAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:48 PM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Comanche, Cotton and 14 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.